Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 110, NWS Kansas City, MO

June 3, 2008Jackson County, Missouri; Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 3, 2008, 7:06 PM CDT for Jackson County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 7:06 PM CDT (00:06 UTC)
Expired
Jun 3, 2008, 7:45 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:14 PM CDTHAIL 0.88Kansas City, MOTRAINED SPOTTER REPORTS NICKEL SIZE HAIL AT INTERSECTION OF 16TH AND WALNUT IN KANSAS CITY, MO
Jun 3, 7:15 PM CDTHAIL 0.882 Nw Merriam, KS
Jun 3, 7:15 PM CDTHAIL 1Kansas City, MOTRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT INTERSTATE 435 AND HOLMES ROAD.
Jun 3, 7:20 PM CDTHAIL 1Nnw Mission, KS
Jun 3, 7:45 PM CDTHAIL 0.881 Sw Merriam, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 040006
SVREAX
KSC091-209-MOC095-040045-
/O.NEW.KEAX.SV.W.0110.080604T0006Z-080604T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 745 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTWOOD...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KANSAS CITY BY 715 PM CDT.
  RAYTOWN BY 730 PM CDT.
  INDEPENDENCE AND SUGAR CREEK BY 740 PM CDT.
  COURTNEY...7 MILES NORTHWEST OF LAKE TAPAWINGO AND 8 MILES
  NORTHWEST OF BLUE SPRINGS BY 745 PM CDT.

THE TOWN OF MAYWOOD IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3896 9423 3893 9473 3908 9478 3914 9447
      3912 9445 3916 9442 3918 9430
TIME...MOT...LOC 0006Z 256DEG 14KT 3905 9460

$$

21
2 follow-up statements
000 
WWUS53 KEAX 040018
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT TUE JUN 3 2008

KSC091-040028-
/O.CAN.KEAX.SV.W.0110.000000T0000Z-080604T0045Z/
JOHNSON KS-
718 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...

AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY 
EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3896 9423 3894 9461 3904 9461 3904 9468
      3909 9470 3914 9447 3912 9445 3916 9441
      3918 9430
TIME...MOT...LOC 0018Z 256DEG 14KT 3906 9454

$$

KSC209-MOC095-040045-
/O.CON.KEAX.SV.W.0110.000000T0000Z-080604T0045Z/
WYANDOTTE KS-JACKSON MO-
718 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JACKSON AND SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KANSAS CITY...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAYTOWN BY 730 PM CDT.
  SUGAR CREEK BY 740 PM CDT.
  INDEPENDENCE...COURTNEY...7 MILES NORTHWEST OF LAKE TAPAWINGO AND 8
  MILES NORTHWEST OF BLUE SPRINGS BY 745 PM CDT.

THE TOWN OF MAYWOOD IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING 
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3896 9423 3894 9461 3904 9461 3904 9468
      3909 9470 3914 9447 3912 9445 3916 9441
      3918 9430
TIME...MOT...LOC 0018Z 256DEG 14KT 3906 9454

$$

21
000 
WWUS53 KEAX 040027
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT TUE JUN 3 2008

KSC209-040037-
/O.CAN.KEAX.SV.W.0110.000000T0000Z-080604T0045Z/
WYANDOTTE KS-
727 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYANDOTTE COUNTY
IS CANCELLED...

AT 721 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY 
EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3903 9425 3902 9426 3896 9423 3895 9458
      3912 9459 3914 9447 3912 9445 3916 9441
      3918 9430
TIME...MOT...LOC 0027Z 261DEG 20KT 3903 9447

$$

MOC095-040045-
/O.CON.KEAX.SV.W.0110.000000T0000Z-080604T0045Z/
JACKSON MO-
727 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JACKSON COUNTY UNTIL 745 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RAYTOWN...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDEPENDENCE AND SUGAR CREEK BY 735 PM CDT.
  8 MILES SOUTH OF COURTNEY BY 740 PM CDT.
  LAKE TAPAWINGO AND BLUE SPRINGS BY 745 PM CDT.

THE TOWN OF UNITY VILLAGE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING 
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3903 9425 3902 9426 3896 9423 3895 9458
      3912 9459 3914 9447 3912 9445 3916 9441
      3918 9430
TIME...MOT...LOC 0027Z 261DEG 20KT 3903 9447

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:28 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 3, 6:28 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT TUE JUN 3 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/421 PM CDT TUE JUN 3 2008/
SEVERE WEATHER CONCERNS DOMINATE THE IMMEDIATE CONCERNS. EARLY
MORNING OUTFLOW BOUNDARY HAS BECOME DIFFUSE THIS AFTERNOON BUT THERE
IS AN EAST-WEST BOUNDARY SHOWING UP ACROSS NORTHERN MO VIA SURFACE
PRESSURE/ALTIMETER ANALYSIS AND SUPPORTED BY DIFFERENTIAL HEATING.
CONGESTED CU FORMED AS EXPECTED ONCE WE HIT THE MID 80S BUT VERTICAL
DEVELOPMENT IS STILL RETARDED BY PESKY CAP. EXPECT CONVECTION TO
INITIATE BY 23Z WITH FAVORED AREA ASSOCIATED WITH THE MORE CONGESTED
CU FROM EAST CENTRAL KS TO BETWEEN IRK AND MOBERLY. ONCE ACTIVITY
STARTS IT WILL LIKELY GO FAST AND BECOME SEVERE. LOW LEVEL WIND
SHEAR NOT AS FAVORABLE FOR TORNADIC DEVELOPMENT AS EARLIER THOUGHT
SINCE SURFACE WINDS HAVE VEERED TO THE SOUTHWEST. BUT CANNOT RULE
OUT ENTIRELY AS 0-6KM SHEAR STILL SUFFICIENT TO SUPPORT ROTATING
STORMS AND BRIEF SPIN UPS POSSIBLE WITH STORM INTERACTION WITH
PRE-EXISTING BOUNDARIES.

OTHERWISE...CONVECTION SHOULD WEAKEN TOWARDS DAYBREAK WEDNESDAY WITH
CONVECTION BECOMING MORE ELEVATED AS STRONG MID LEVEL WARMING PUSHES
BACK TO THE NORTHEAST AND SHIFTS PRECIPITATION CHANCES TO THE MO/IA
BORDER BY LATE MORNING. THIS WILL LEAVE THE BULK OF THE CWA UNDER A
STRONG CAP WITH MAX TEMPERATURES NEARING 90F. THIS CAP WILL
EFFECTIVELY INHIBIT CONVECTION OVER THE CWA UNTIL THURSDAY NIGHT
WHEN THE CENTRAL PLAINS COLD FRONT FINALLY PUSHES SOUTHEAST.
THURSDAY TEMPERATURES SHOULD BE SIMILAR TO WEDNESDAYS.

MJ

LONG RANGE (FRIDAY THROUGH MONDAY)...

LATE THURSDAY NIGHT INTO FRIDAY AN UPPER LEVEL TROUGH WILL BE
PROGRESSING OVER THE GREAT PLAINS AND INTO OUR AREA...POSSIBLY
BRINGING WITH IT OUR NEXT CHANCE FOR ACTIVE WEATHER.  LATER IN THE
DAY FRIDAY...THE APPROACHING FRONTAL SYSTEM AT THE SURFACE WILL
SERVE AS A LIFTING MECHANISM FOR ADDITIONAL CONVECTION.  SURFACE
TEMPERATURES ON FRIDAY WILL BE NEAR 80 F THROUGHOUT THE ENTIRE
CWA...WHICH SHOULD HELP ENHANCE THE AVAILABLE ENERGY.  THE EXACT
TIMING OF THE SYSTEM IS THE MAIN ISSUE...AS IT WILL PLAY A LARGE
ROLE IN WHEN AND WHERE THE CONVECTION ACTUALLY BEGINS.

EARLY SATURDAY MORNING THERE MAY STILL BE SOME LINGERING
PRECIPITATION ALONG THE SURFACE BOUNDARY...BUT ONCE THAT DISSIPATES
IT SHOULD OTHERWISE BE AN UNSEASONABLY WARM REST OF THE WEEKEND.
TEMPERATURES WILL BE QUITE A BIT ABOVE NORMAL...CLIMBING INTO THE
UPPER 80S DUE TO THE PRESENCE OF A BUILDING UPPER LEVEL RIDGE.
DECIDED TO RAISE THE POPS SUNDAY AFTERNOON AND EVENING IN OUR
EXTREME NORTHERN COUNTIES TO ACCOUNT FOR THE LOW PRESSURE SYSTEM
MOVING JUST TO THE NORTH OF OUR CWA.

ON MONDAY THE WARM WEATHER CONTINUES WITH HIGHS APPROACHING 90
DEGREES SOUTH OF THE KANSAS CITY METROPOLITAN AREA.

MJS

&&

.AVIATION...
FOR THE 00Z TAF WILL HAVE TEMPO GROUP OF THUNDER FOR THE FIRST TWO
HOURS DURING THE PEAK TIME OF INSTABILITY WITH CURRENT CONVECTION.
CURRENT DEVELOPMENT MAY MISS KMCI...BUT LOOKS ON TRACK FOR KMKC. FOR
KSTJ...STORMS MAY MISS TO THE NORTH AND SOUTH OF THE AIRPORT...SO
WILL NOT PUT ANY TEMPO GROUP IN THAT TAF. FOR THE LATE NIGHT...WILL
NOT MENTION ANY THUNDER AT THIS POINT AS WE MAY CAP OFF AS WARM AIR
ALOFT IN THE H85 TO H75 LAYER SURGES BACK INTO THE REGION.  THIS
WILL LIKELY KEEP THE AREA CAPPED THROUGH MUCH OF THE DAY...SO WILL
NOT HAVE ANY THUNDER IN THROUGH 00Z.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 3, 1:10 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CDT TUE JUN 3 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
110 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EAST-WEST OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS
THUNDERSTORMS IS BEGINNING TO WASH OUT FROM NEAR ST JOSEPH TO MOBERLY.
IF THIS BOUNDARY FALLS APART ENTIRELY IT WILL MAKE IT MORE DIFFICULT
TO FOCUS THE INITIAL THUNDERSTORM DEVELOPMENT. IN ADDITION A STRONG
CAP OR LAYER OF PRONOUNCED WARMING AT MID LEVELS IS WORKING ITS WAY
INTO EAST CENTRAL KS.

NONETHELESS...STILL EXPECT SCATTERED THUNDERSTORMS TO FORM BY LATE
AFTERNOON ACROSS NORTHERN MO AND EVOLVE INTO A CONVECTIVE COMPLEX.
THE AREA OF STORMS SHOULD SAG SOUTHWARD WHILE INDIVIDUAL CELLS TRACK
EAST WITH THE COMPLEX REACHING THE MISSOURI RIVER BY EARLY EVENING.
MODERATE TO HIGH VALUES OF INSTABILITY PLUS DECENT 0-6KM SHEAR AND AN
APPROACHING 700MB SHORTWAVE SHOULD BE SUFFICIENT TO SUPPORT STRONG TO
SEVERE THUNDERSTORMS WITH A FEW ROTATING STORMS. PRIMARY SEVERE
THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WITH
LOCALIZED FLOODING WILL BE POSSIBLE IF AN MCS CAN FORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST
OF THE FORECAST AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE
ACTIVITY MOVING INTO THE AREA OVERNIGHT INTO FRIDAY MORNING. LARGE
HAIL AND DAMAGING WINDS...ALONG WITH EXCESSIVE RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING MAINLY NORTH OF A PAOLA KANSAS TO BOONVILLE LINE...AND SOUTH
OF THE MISSOURI RIVER FROM 9 PM TO 3 AM. ACTIVATION MAY ALSO BE
NECESSARY OVER PORTIONS OF THE OUTLOOK AREA THURSDAY NIGHT AND
FRIDAY MORNING.

In the hours before

Special weather statement, Jun 3, 6:09 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT TUE JUN 3 2008

KSZ104-105-032345-
JOHNSON-WYANDOTTE-
609 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND
SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNER SPRINGS...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  LAKE QUIVIRA BY 615 PM CDT.
  SHAWNEE AND MERRIAM BY 625 PM CDT.
  MISSION...COUNTRYSIDE AND FAIRWAY BY 630 PM CDT.
  WESTWOOD BY 635 PM CDT.

THE TOWNS OF ZARAH...MONTICELLO...LAKE OF THE FOREST...HOLLIDAY...
MUNCIE AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Local storm report, Jun 3, 6:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             LENEXA                  38.96N 94.79W
06/03/2008  E0.88 INCH       JOHNSON            KS   TRAINED SPOTTER

            NICKEL SIZED HAIL WAS REPORTED AT SHAWNEE MISSION PARKWAY
            AND LACKMAN ROAD.

&&

GAMIS
Local storm report, Jun 3, 6:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             MISSION                 39.03N 94.66W
06/03/2008  E1.00 INCH       JOHNSON            KS   TRAINED SPOTTER

            AT JOHNSON AND LAMAR

&&

BAILEY
Local storm report, Jun 3, 6:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             MERRIAM                 39.02N 94.69W
06/03/2008  E0.75 INCH       JOHNSON            KS   TRAINED SPOTTER

            67TH AND I-35

&&

BAILEY
Local storm report, Jun 3, 6:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             N ROELAND PARK          39.04N 94.64W
06/03/2008  E1.00 INCH       JOHNSON            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT
            INTERSECTION OF JOHNSON DRIVE AND ROE AVENUE IN ROELAND
            PARK, KANSAS

&&

MSINGER
Special weather statement, Jun 3, 7:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT TUE JUN 3 2008

KSZ105-040030-
JOHNSON-
703 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JOHNSON COUNTY UNTIL 730 PM
CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDNER...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  SPRING HILL BY 710 PM CDT.

THE TOWNS OF CLARE AND JOHNSON CO ARPT ARE ALSO IN THE PATH OF THIS
STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:11 PM CDTFlash Flood WarningEAXJackson7 hr
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston44 min
Jun 3, 7:36 PM CDTSevere Thunderstorm WarningEAXJackson39 min
Jun 3, 7:52 PM CDTSevere Thunderstorm WarningEAXCarroll, Livingston38 min
Jun 3, 8:24 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton25 min
Jun 3, 8:37 PM CDTAreal Flood AdvisoryEAXCaldwell, Carroll, Chariton, Linn, Livingston, Macon and 2 more6 hr
Jun 3, 8:40 PM CDTFlash Flood WarningEAXJackson6 hr
Jun 3, 8:53 PM CDTFlash Flood WarningEAXCass, Jackson6 hr
Jun 3, 9:00 PM CDTAreal Flood AdvisoryEAXJohnson, Lafayette, Pettis, Saline6 hr
Jun 3, 9:33 PM CDTFlash Flood WarningEAXCass5 hr
Jun 3, 10:55 PM CDTFlash Flood WarningEAXJohnson, Pettis6 hr
Jun 3, 11:02 PM CDTRiver Flood WarningEAXClay, Jackson, Ray19 days
Jun 3, 11:55 PM CDTRiver Flood WarningEAXJackson8 hr
Jun 3, 11:55 PM CDTRiver Flood WarningEAXJackson15 hr
Jun 4, 2:14 AM CDTAreal Flood WarningEAXCass, Jackson32 hr
Jun 4, 3:04 AM CDTRiver Flood WarningEAXJohnson, Pettis40 hr
Jun 4, 3:11 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
Jun 4, 4:37 AM CDTSevere Thunderstorm WarningEAXClay, Jackson38 min
Jun 4, 6:50 AM CDTAreal Flood AdvisoryEAXJackson, Lafayette, Ray3 hr
Jun 4, 7:50 AM CDTRiver Flood WarningEAXCooper18 hr
Jun 4, 11:01 AM CDTAreal Flood WarningEAXCass, Henry, Johnson23 hr
Jun 4, 3:48 PM CDTAreal Flood WarningEAXJackson7 hr
Jun 3, 7:25 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte35 min
Jun 4, 5:56 PM CDTRiver Flood WarningEAXLinn18 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.